MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-28
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, heavily calcified, mildly tortuous right coronary artery that is 50% stenosed.After rotational atherectomy, a 3.50x28mm xience skypoint drug-eluting stent was deployed at 14 atmospheres (atm) during the first inflation.The delivery balloon was slightly pulled back to be reinflated to14 atm; however the balloon ruptured around 8 to 10 atm.The delivery balloon was removed and post-dilation was performed with an unspecified 3.5mm non-compliant balloon completing the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and without the device to examine, a definitive cause for the reported material rupture could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.In this case, it is possible the device may have interacted with the heavily calcified, mildly tortuous, 50% stenosed lesion during advancement and positioning of the stent, causing the reported material rupture; however, based on the information provided and without the device to examine, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23394573
Report Number2024168-2025-11232
Device Sequence Number9945911
Product Code NIQ
UDI-Device Identifier08717648233425
UDI-Public(01)08717648233425(17)280306(10)5031241
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-28
Device Catalogue Number1804350-28
Device Lot Number5031241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown